PL EN


Preferences help
enabled [disable] Abstract
Number of results
Journal
2010 | 8 | 6 | 1001-1014
Article title

Asymptotic evolution of random unitary operations

Content
Title variants
Languages of publication
EN
Abstracts
EN
We analyze the asymptotic dynamics of quantum systems resulting from large numbers of iterations of random unitary operations. Although, in general, these quantum operations cannot be diagonalized it is shown that their resulting asymptotic dynamics is described by a diagonalizable superoperator. We prove that this asymptotic dynamics takes place in a typically low dimensional attractor space which is independent of the probability distribution of the unitary operations applied. This vector space is spanned by all eigenvectors of the unitary operations involved which are associated with eigenvalues of unit modulus. Implications for possible asymptotic dynamics of iterated random unitary operations are presented and exemplified in an example involving random controlled-not operations acting on two qubits.
Publisher
Journal
Year
Volume
8
Issue
6
Pages
1001-1014
Physical description
Dates
published
1 - 12 - 2010
online
5 - 9 - 2010
References
  • [1] S. Stenholm, K.-A. Suominen, Quantum Approach to Informatics (Wiley, New Jersey, 2005) http://dx.doi.org/10.1002/0471739367[Crossref]
  • [2] M. E. J. Newman, SIAM Rev. 45, 167 (2003) http://dx.doi.org/10.1137/S003614450342480[Crossref]
  • [3] R. Albert, A. L. Barabasi, Rev. Mod. Phys. 74, 47 (2002) http://dx.doi.org/10.1103/RevModPhys.74.47[Crossref]
  • [4] D. T. Finkbeiner II, Introduction to Matrices and Linear Transformations (Freeman, San Francisco, 1978)
  • [5] A. Lozinski, K. Życzkowski, W. Słomczyński, Phys. Rev. E 68, 046110 (2003) http://dx.doi.org/10.1103/PhysRevE.68.046110[Crossref]
  • [6] A. Baraviera, C. F. Lardizabal, A. O. Lopes, M. T. Cunha, arXiv:0911.0182v2 [WoS]
  • [7] J. Novotný, G. Alber, I. Jex, J. Phys. A-Math. Theor. 42, 282003 (2009) http://dx.doi.org/10.1088/1751-8113/42/28/282003[Crossref]
  • [8] A. S. Holevo, Statistical Structure of Quantum Theory (Springer, Berlin, 2001)
  • [9] R. Alicki, K. Lendi, Quantum Dynamical Semigroups and Applications (Springer-Verlag, Berlin, 1987)
  • [10] I. Bengtsson, K. Życzkowski, Geometry of Quantum States (Cambridge UP, Cambridge, 2006) http://dx.doi.org/10.1017/CBO9780511535048[Crossref]
  • [11] R. Bhatia, Positive Definite Matrices (Princeton UP, Princeton, 2007)
  • [12] W. Bruzda, V. Cappellini, H.-J. Sommers, K. Życzkowski, Phys. Lett. A 373, 320 (2009) http://dx.doi.org/10.1016/j.physleta.2008.11.043[Crossref]
  • [13] J. A. Holbrook, D. W. Kribs, R. Laflamme, Quantum Inf. Process 2, 381 (2004) http://dx.doi.org/10.1023/B:QINP.0000022737.53723.b4[Crossref]
  • [14] D. W. Kribs, P. Edinburgh Math. Soc. (Series 2) 46, 421 (2003) http://dx.doi.org/10.1017/S0013091501000980[Crossref]
  • [15] E. Knill, R. Laflamme, L. Viola, Phys. Rev. Lett. 84, 2525 (2000) http://dx.doi.org/10.1103/PhysRevLett.84.2525[Crossref]
  • [16] M. Hamermesh, Group Theory and Its Application to Physical problems (Dover Publications, New York, 1989)
  • [17] P. Facchi, D. A. Lidar, S. Pascazio, Phys. Rev. A 69, 032314 (2004) http://dx.doi.org/10.1103/PhysRevA.69.032314[Crossref]
  • [18] G. Toth, J. J. G.-Ripoll, arXiv:quant-ph/0609052v3
Document Type
Publication order reference
YADDA identifier
bwmeta1.element.-psjd-doi-10_2478_s11534-010-0018-8
Identifiers
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.